Physical effects

Hi, I'm new to this so here goes. Have been asking citalopram for over 10 years and propranalol for the last year. I am really struggling with the physical side of the panic attacks and am constantly wondering if its normal.

I go to cold, hot, feel sick , light headed,have to run to the loo and feel as if I'm having a heart attack. I desperately want to control the attacks but they control me. I feel as though doctors thinks adjust wasting their time but the physical symptoms are so overwhelming and scary.

5 Replies

oldestnewest
  • Hi sweetie sat writin this whilst absolutley petrified 2 death. Theres lots of people on ere goin through the same thing. Ive not had any luck wiv meds was on the citolopram wen started wiv the panick so then was put on propananol which didnt also work 4 me. Ive tried tons of meds wiv no sucsess but i do hav a good Dr who understands, she said she thinks im sesetive 2 a lot of meds. But u still need 2 go bck 2 ur Drs, theres lots of diferent things 2 try + some r a lot better than beta blockers which dont in fact work 4 a lot of people. R u sure ur Dr doesnt understand + ur not jst bein paranoid like a lot of people wiv anxiety r. Plse go bck 2 Drs + good luck:-)

  • Hiya Foxy

    Not sure if you are saying you beleive Citalopram is causing some of the panic ?

    Sometimes we need medication ...in fact when I was depressed I did need the medication. And sometimes side-effects are a small price to pay. Even so, I had no intention of staying on it for years.

    That said, if you do need the medication, then the doctor will not think you are wasting their time even if you see them a lot of times.

    On the other hand, maybe you want to taper off the meds ? Again I am not sure .

    But this forum is a great help, I can say.

    Good luck Foxy, swan : )

  • Hi Foxy

    I can relate to what u re saying.in my opinion The physical effects are always terrible when a panick attac comes.i ve been on citalopram for many years and since last year I m on cipralex( escitalopram)new version of citalopram.i have less panick attacks and/or I can controll them better but this is not the point.what I m saying is doesn't t matter what medicine we re on ,the symptoms of a panick will be always the same...awful!We need to learn to manage the panick..to relax quicker when we have one.but the symptoms or the effects on us don t change cause this is all about;I always compare them to seizures..it goes through your body and leaves our body eventually...learning to relax quicker includes relax the body sensation quicker as well.I m doing meditation and breathing exercise which helps..I hope u will feel better soon..have u had CBT?

    Love

    Train

  • I am also having serious panic attacks such that last week I ended up in the A&E department. All this is caused by my employer who appear to be enjoying bullying and harassing people but get away with it. I have an upcoming disciplinary hearing and I worry a lot if I will be able to fairly defend myself as a result the physical symptoms are getting worse everyday. Please help me how do I go through my hearing being able to defend myself? Its 3 weeks away.

  • Thank you everyone. I am going back to my doctor to talk about my meds as hey obviously aren't working. I did have cbt about 9 years ago and it really helped I shall ask doc about a referral again.

    I hate to think of people feeling this panic but it has given me strength to know I'm not alone x

You may also like...